Thunderstorm Wind, Juniata
- When
- July 27, 1:52 PM EST
- Where
- Juniata County, Mc Alisterville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.633, -77.283
Thunderstorm winds knocked down trees in McAlisterville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 27, 1:32 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 232 PM EDT WED JUL 27 2005 .SHORT TERM (REST OF TONIGHT)... UPDATED ZONES SENT TO INCLUDE SEVERE THUNDERSTORM WATCH #693 UNTIL 02Z. && .PREVIOUS DISCUSSION... (ISSUED 1155 AM EDT WED JUL 27 2005) SHORT TERM (REST OF TODAY THROUGH TONIGHT)... COLD FRONT ENTERING NW PA ATTM WITH AREA OF SHOWERS MAINLY BEHIND THE FRONT. INDIVIDUAL SHOWERS AND TSTMS ARE STARTING TO FORM IN THE WARM AND HUMID AMS AHEAD OF THE FRONT. EXPECT TSTM DEVELOPMENT TO CONTINUE...OVERSPREADING ENTIRE CWA BY LATE AFTN. CURRENT FCST LOOKS ON TARGET. ONLY SIG CHANGE WAS TO INCREASE TEMPS A FEW DEGREES FOR THIS AFTN...ESP OVER SERN CWA. TEMPS ACROSS THE NW HAVE ALREADY REACHED THEIR MAX. NO CHANGES BEYOND FIRST PD. PREVIOUS DISCUSSION... (ISSUED 259 AM EDT WED JUL 27 2005) SHORT TERM (TODAY THROUGH TONIGHT)... MAIN FOCUS IN THE SHORT TERM REMAINS SLOW APPROACHING COLD FRONT FROM THE OHIO VALLEY AND ITS IMPACTS ACROSS CENTRAL PA. MAIN SHORTWAVE AND ASSOCIATED LLJ RESPONSIBLE FOR INITIATING AND ORGANIZING SQUALL LINE WHICH PRODUCED ALL THE WIND DAMAGE ACROSS THE NORTHERN TIER LAST EVENING HAS MOVED INTO UPSTATE NEW YORK AND NEW ENGLAND AT THIS TIME. MOST OF CENTRAL PA REMAINS RAIN FREE AT THIS TIME...BUT SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL CONTINUE AT THIS HOUR THROUGHOUT OHIO NWD INTO ONTARIO INVOF SLOW MOVING COLD FRONT. MAIN UPPER TROF CONTS TO SLIDE EAST THROUGH THE UPPER MIDWEST...PUSHING COLD FRONT THROUGH PA AND PRODUCING ANOTHER ROUND OF ORGANIZED CONVECTION TODAY ACROSS CENTRAL PA. WITH SHEAR PROFILES REMAINING MARGINAL AND LESS AVAILABLE CAPE AS PER BUFKIT (NAM/GFS) FORECAST SOUNDINGS... EXPECTING HEAVY RAINS TO BE THE MAIN THREAT FROM SLOW MOVING AND POTENTIALLY TRAINING CELLS. STEEPEST LAPSE RATES WILL BE PRESENT ACROSS MY FAR SOUTHEAST COUNTIES...WHERE 20C+ 850 MB THERMAL RIDGE LINGERS. THUS...SPC HAS THIS AREA IN A SLIGHT RISK FOR TODAY...EXTENDING NORTHWARD INTO EAST CENTRAL PA WHERE FAVORABLE RIGHT JET ENTRANCE REGION PROPOGATES THIS AFTERNOON AND EVENING. FINALLY SOME RELIEF IN STORE BY LATE TONIGHT AND THURSDAY AS ZONAL FLOW RETURNS TO USHER IN MUCH NEEDED RELIEF FROM THE OPPRESSIVELY HIGH DEWPOINTS/HUMIDITY. LONG TERM (THURSDAY THROUGH TUESDAY)... WEAK SFC HIGH PRESSURE EXTENDING FROM SOUTHERN QUEBEC THROUGH THE EASTERN GLAKS AND NORTHERN OHIO VALLEY WILL SUPPRESS DEEPER LAYER MOISTURE SOUTH OF THE MASON DIXON LINE AND EAST OF THE ATLANTIC COAST ON THURSDAY. LINGERING INVERTED SFC PRESSURE TROF EXTENDING NWD FROM THE CAROLINAS TO SOUTHERN NEW JERSEY WILL CONT TO PROVIDE A FOCUSING MECHANISM FOR CONVECTION OVER SOUTHERN AND ESPECIALLY SOUTHEAST SECTIONS...SO WL MAINTAIN CHC POPS HERE WITH GENERALLY IMPROVING CONDS NORTH OF THE TURNPIKE. BOUNDARY LINGERS ON FRIDAY WITH CONVECTION AGAIN POSSIBLE ACROSS THE SOUTH...MAINLY SOUTH OF THE TURNPIKE. THIS BEFORE A STRONGER UPPER TROF NOW PROGGED TO DROP ACROSS THE NORTHERN GLAKS AND PROVIDE SECONDARY RELIEF AND A DRY UPCOMING WEEKEND FOR MOST. GFS ACTUALLY BRINGS SOME 40-DEGREE DEWPOINTS INTO NORTHWEST PA BY SATURDAY AS STRONGER SFC HIGH BUILDS SOUTHEASTWARD FROM THE OHIO VALLEY AND CENTRAL GLAKS. WELCOME NEWS FOR SURE. AVIATION... LOOKS LIKE MOST OF THE STRONGER CONVECTION WILL STAY NW OF THE CWA THIS AM. MAINLY VFR CONDITIONS THIS MORNING...BUT SOME AREAS OF MVFR/IFR CONDITIONS IN SHOWERS AND STORMS OVER THE NW MTNS...ALONG WITH A FEW POCKETS OF FOG ACROSS THE REGION. MUCH OF THE DAY WILL BE VFR...BUT MVFR/IFR CONDITIONS IN SHOWERS AND STORMS LATER TODAY...AS NEW STORMS FORM AHEAD OF THE COLD FRONT. SPC HAS EASTERN AREAS IN SLIGHT RISK. && .CTP WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH FOR PAZ027-028-034>036-049>053- 056>059-063>066 UNTIL 10 PM WEDNESDAY. && SHORT TERM...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 443 AM EDT WED JUL 27 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-272100- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 443 AM EDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: SHOWERS AND THUNDERSTORMS WILL AFFECT ALL OF CENTRAL PENNSYLVANIA... AND SOME MAY PRODUCE HEAVY DOWNPOURS LEADING TO LOCAL MINOR FLOODING PROBLEMS. THERE IS THE POTENTIAL FOR SOME STORMS TO BECOME LOCALLY SEVERE FROM THE CENTRAL AND SOUTH CENTRAL MOUNTAINS EASTWARD TO THE MIDDLE AND LOWER SUSQUEHANNA RIVER VALLEY THIS AFTERNOON AND EVENING. THE GREATEST SEVERE WEATHER THREAT WILL BE STRONG AND POTENTIALLY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 122 PM EDT WED JUL 27 2005 PAZ025-271815- BLAIR- 122 PM EDT WED JUL 27 2005 ...STRONG THUNDERSTORMS WILL AFFECT BLAIR COUNTY THROUGH 220 PM... AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTHEAST OF EBENSBURG...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR ALTOONA AROUND 140 PM...BELLWOOD...CANOE CREEK STATE PARK AROUND 145 PM...SINKING VALLEY...TIPTON AROUND 150 PM AND TYRONE AROUND 155 PM. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE MAY BE CAPABLE OF DOWNING TREE LIMBS...AND PROPELLING LOOSE OUTDOOR OBJECTS. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO...EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: KL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 155 PM EDT WED JUL 27 2005 PAZ026-271845- HUNTINGDON- 155 PM EDT WED JUL 27 2005 ...A STRONG THUNDERSTORM WILL AFFECT HUNTINGDON COUNTY... AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HUNTINGDON...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR MCALEVYS FORT AROUND 215 PM. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE MAY BE CAPABLE OF DOWNING TREE LIMBS...AND PROPELLING LOOSE OUTDOOR OBJECTS. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO...EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: PAJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 213 PM EDT WED JUL 27 2005 PAZ027-271915- MIFFLIN- 213 PM EDT WED JUL 27 2005 ...A STRONG THUNDERSTORM WILL AFFECT MIFFLIN COUNTY... AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF LEWISTOWN...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR REEDSVILLE AROUND 220 PM AND ALFARATA AROUND 230 PM. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE MAY BE CAPABLE OF DOWNING TREE LIMBS...AND PROPELLING LOOSE OUTDOOR OBJECTS. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO...EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: PAJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 218 PM EDT WED JUL 27 2005 PAZ049-271845- UNION- 218 PM EDT WED JUL 27 2005 ...A STRONG THUNDERSTORM WILL AFFECT UNION COUNTY... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF MIFFLINBURG...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR LEWISBURG AROUND 230 PM. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE MAY BE CAPABLE OF DOWNING TREE LIMBS...AND PROPELLING LOOSE OUTDOOR OBJECTS. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO...EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: PAJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 238 PM EDT WED JUL 27 2005 PAZ027-028-050-271930- JUNIATA-MIFFLIN-SNYDER- 238 PM EDT WED JUL 27 2005 ...A STRONG THUNDERSTORM WILL AFFECT JUNIATA...MIFFLIN AND SNYDER COUNTIES... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF LEWISTOWN...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR MCALISTERVILLE AROUND 245 PM... BEAVER SPRINGS...BEAVERTOWN AROUND 250 PM...RICHFIELD AROUND 255 PM AND MIDDLEBURG AROUND 300 PM. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. ALSO...EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: JPV
The State College radar (KCCX), 69 km away, was scanning. The volume nearest the first event began at 18:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees in McAlisterville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464754.